Jump to content

Ccr1: Hypnagogic aka hypnic jerks


Ccr1

Recommended Posts

Has anyone recovered from hypnotic jerks after stopping antidepressant? I started getting then really bad after I stopped my antidepressant bc I was getting head jerks during the day. 

Link to comment
  • ChessieCat changed the title to Ccr1: Hypnagogic jerks
  • Moderator

Hi, Ccr1,

 

Welcome to SA.  Sorry you're having problems with hypnotic jerks.  I'm glad you found your way to SA.  

 

Without having more information with respect to your drug/tapering it will be difficult to make any specific recommendations.  We ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below.

 

Account Settings – Create or Edit a signature

 

 •    Please leave out symptoms and diagnoses.
 •    A list is easier to understand than one or multiple paragraphs. 
 •    Any drugs prior to 24 months ago can just be listed with start and stop years.
 •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
 •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

     
To get you started, and familiarized with the protocols followed by SA, I am linking a few topics so that you have a better understanding of what is recommended here and the steps that you can take to minimize your withdrawal.  

 

What is Withdrawal Syndrome?

Why taper by 10% of my dosage?

Edited by Gridley
Erroneously mentioned Effexor.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Dec. 2, 2022: 2.6mg

Taper is 86% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Moderator

Ccr1,  I erroneously mentioned Effexor in my original post to you.  I have now corrected this.  

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Dec. 2, 2022: 2.6mg

Taper is 86% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • ChessieCat changed the title to Ccr1: Hypnic jerks
  • Moderator Emeritus

Hi Ccr1, and welcome to SA from me too.

 

Please complete your drug signature as requested by Gridley in the post above.  This will appear underneath every post you make and will provide us with your drug history.  When we have your drug history we may be able to offer suggestions.

 

Here is SA's topic: hypnic-jerks

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • ChessieCat changed the title to Ccr1: Hypnagogic aka hypnic jerks

Hi ccr 

I've had this problem a few times along my journey, it's torture. 

I end up getting out of bed , and having a snack. but I find on these nights nothing helps. It happened to me at the beginning of my adverse reaction, and again, just recently . 

It's truly awful, it's like just as your dropping off your jerked awake heart racing. 

I can't tell you how long it lasts unfortunately. The first time it happened on and off for about 4 weeks.

But I'm still in it again so hopefully not too long.

 

Opiates 18 months 2010 to 2012

Prozac 12 months 2012 to 2013

Prozac 7 doses of prozac late November 2015.

Adverse reaction on the 7th dose.

Stopped cold turkey on the last week in November 2015.

Immediately suffering from acute w/d.

Severe insomnia, anxiety, burning head.

Doctor prescribed propranolol for anxiety, adrenaline rushes.

 

Propranolol 10mg 4× a day.

Nearly 3 months after reaction, new symptoms include,

Awful insomnia,burning head.waves of depression and suicide ideation.

Link to comment
  • Moderator Emeritus

Hypnagogic/hypnic jerks occur as night time.  You mentioned that your jerks happen during the day.

 

Here is another topic which may provide the information:  tardive-dyskinesia-or-involuntary-movements

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy